Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 1, NWS Goodland, KS

September 25, 2016Dundy County, Nebraska; 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this frost advisory at Sep 25, 2016, 12:00 PM MDT for Dundy County, Nebraska; 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Sep 26, 2016, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 12:00 PM MDT (18:00 UTC)
In effect from
Sep 26, 2016, 3:00 AM MDT
Expired
Sep 26, 2016, 7:00 AM MDT
In force
4 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS73 KGLD 251800
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM MDT SUN SEP 25 2016


COZ090>092-KSZ001-013-027-041-NEZ079-260200-
/O.NEW.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
1200 PM MDT SUN SEP 25 2016 /100 PM CDT SUN SEP 25 2016/

...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT
/8 AM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM
MDT /8 AM CDT/ MONDAY.

* TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW
  LYING AREAS DROPPING INTO THE LOWER 30S.

* OTHER IMPACTS...PATCHY FROST IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
3 follow-up statements
721 
WWUS73 KGLD 252350
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN SEP 25 2016

COZ090>092-KSZ001-013-027-041-NEZ079-260900-
/O.CON.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
550 PM MDT SUN SEP 25 2016 /650 PM CDT SUN SEP 25 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO
7 AM MDT /8 AM CDT/ MONDAY...

* TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW
  LYING AREAS DROPPING INTO THE LOWER 30S.

* IMPACTS...PATCHY FROST IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JTL
545 
WWUS73 KGLD 260837
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
237 AM MDT MON SEP 26 2016

COZ090>092-KSZ001-013-027-041-NEZ079-261300-
/O.CON.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
237 AM MDT MON SEP 26 2016 /337 AM CDT MON SEP 26 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT /8 AM CDT/
THIS MORNING...

* TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW
  LYING AREAS DROPPING INTO THE LOWER 30S.

* IMPACTS...PATCHY FROST IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
046 
WWUS73 KGLD 261259
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
659 AM MDT MON SEP 26 2016

COZ090>092-KSZ001-013-027-041-NEZ079-261400-
/O.EXP.KGLD.FR.Y.0001.000000T0000Z-160926T1300Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
659 AM MDT MON SEP 26 2016 /759 AM CDT MON SEP 26 2016/

...FROST ADVISORY WILL EXPIRE AT 7 AM MDT /8 AM CDT/ THIS
MORNING...

TEMPERATURES WILL RISE QUICKLY OUT OF THE 30S AND INTO THE 40S
OVER THE NEXT HOUR.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:53 AM MDT, 7 minutes earlier.

Area forecast discussion, Sep 25, 11:53 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1153 AM MDT SUN SEP 25 2016

.SHORT TERM...(This afternoon through Monday)
Issued at 1153 AM MDT Sun Sep 25 2016

A quiet weather forecast with clear skies prevailing through the
short term. Gusty N-NW winds will continue for most of the
afternoon and then abruptly become light and variable around
sunset as the atmosphere stabilizes and winds decouple.

Drier air will continue to filter in from the northwest during
period as a surface high builds in from Wyoming. Excellent
radiational cooling will set up for tonight with calm winds and
dewpoints dropping into the upper 20s. Will issue a frost advisory
for later tonight for our western two tiers of counties. The
situation is a little marginal as most temperatures will hold in
the upper 30s, but low lying areas will likely drop to the 32-35 F
range resulting in patchy frost.

.LONG TERM...(Wednesday through Saturday)
Issued at 157 AM MDT Sun Sep 25 2016

At the start of the extended period, an upper closed low is spinning
over the Great Lakes region while another area of low pressure is
over southern California. Upper level ridging establishes itself
between these two lows. The ridge brings dry weather to the forecast
Wednesday through Thursday as it progresses across the Plains and
moves east of the region.

The closed low over the southwestern CONUS shears out on Thursday
and a series of shortwaves bring shower and thunderstorm chances to
the region Thursday night through Saturday. There are still some
differences between guidance regarding the timing of these
disturbances as they move through the southwesterly flow of the
departing ridge, along with how the Great Lakes low pressure will
play out. Will continue to monitor these discrepancies in the
upcoming days. Meanwhile, the next system moves onto the west coast
on Saturday.

Temperatures slowly decrease across the region as the ridge of high
pressure moves eastward. Expect highs in the low to mid 80s on
Wednesday dropping into the upper 70s to near 80 degrees by Friday.
Lows stay generally in the upper 40s to mid 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1153 AM MDT Sun Sep 25 2016

VFR at both TAF sites with clear skies through the period. Gusty
NW-N winds will continue at both sites until sunset then rapidly
become light and variable for the rest of the period as surface high
pressure settles over the area and winds decouple.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DLF
LONG TERM...JBH
AVIATION...DLF
Hazardous weather outlook, Sep 25, 10:42 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MDT SUN SEP 25 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261645-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1042 AM MDT SUN SEP 25 2016 /1142 AM CDT SUN SEP 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PATCHY FROST IS POSSIBLE BETWEEN 1 AM AND 8 AM FOR LOCATIONS
ALONG AND WEST OF HIGHWAY 27...AND ALSO ALONG THE REPUBLICAN
RIVER VALLEY IN SOUTHWEST NEBRASKA. MOST TEMPERATURES WILL HOLD
IN THE UPPER 30S IN THESE AREAS BUT LOW LYING AREAS WILL HAVE THE
POTENTIAL TO DROP INTO THE LOWER 30S TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

Frost Advisories in Kansas, 2016Frost Advisories in Colorado, 2016Frost Advisories in Nebraska, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.